Alert archive / Wisconsin / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jul 20, 2003, 8:58 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2003, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 20, 2003, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 20, 2:30 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT SUN JUL 20 2003 TIME AT A PREMIUM WITH SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR ABOUT THE NRN 1/2 OF THE FCST AREA AND CONVECTION BEGINNING TO FIRE. LARGE SCALE PATTERN WL UNDERGO AMPLIFICATION EARLY IN THE FCST CYCLE AS STG SHRTWV DIGS SE INTO ERN U.S. MEAN TROF POSN. PATTERN SHOULD FLATTEN DURING THE LATTER HALF OF THE FCST CYCLE. BEST CHC OF PCPN WL BE TNGT AS STG SHRTWV DIGS SE ACRS THE AREA. STG DESTABILIZATION N OF THE DEBRIS FIELD FM LAST NGTS MCS WL LIKELY SUPPORT SOME SVR STORMS ACRS THE N. HODOGRAPHS FAVOR SPLITTING STORMS...AND THAT HAS ALREADY HAPPENED NEAR ESC. PRIMARY THREAT EARLY WL BE LARGE HAIL...WITH THE THREAT FOR DAMAGING WINDS INCREASING LATER IF CONVECTION CAN BECOME MORE WIDESPREAD AND ORGANIZE INTO AN MCS. ONLY MINOR CHGS TO THE REST OF THE FCST. SECONDARY COLD FRONT EXPECTED TO WORK S ACRS THE AREA TOMORROW...SO CONTD CHC OF SHOWERS. MODELS SHOWED ONLY MARGINAL SUPPORT FOR SHOWERS TUE...BUT DID NOT FEEL COMFORTABLE WITH A DRY FCST GIVEN DEEP UPR TROF JUST E OF THE AREA. MED RANGE MODELS WERE FASTER TO DEAMPLIFY THE PATTERN THAN YDA. 00Z GFS DID NOT SUPPORT KEEPING PCPN FRI...BUT 12Z GFS AND ECMWF DID. SO...KEPT CHC FRI AND SAT. MOST LIKELY SCENARIO WOULD SEEM TO BE FOR THE SYSTEM TO BE E OF THE AREA BY SUN...SO WENT WITH DRY WX THEN. COORD W MKE. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 20, 12:00 PM CDT, 8 hours 58 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE APPROACH OF A STRONG UPPER LEVEL DISTURBANCE AND A COLD FRONT THIS AFTERNOON...WILL COMBINE WITH AN UNSTABLE AIRMASS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE UPPER MIDWEST THIS AFTERNOON. THE PRECIPITATION IS EXPECTED TO THEN MOVE SOUTHEAST TOWARD NORTHEAST WISCONSIN LATE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 20, 6:55 PM CDT, 2 hours 3 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 655 PM CDT SUN JUL 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO SHEBOYGAN. AT 655 PM...SCATTERED STRONG THUNDERSTORMS CONTINUED ACROSS NORTH- CENTRAL AND NORTHEAST WISCONSIN. NO STORMS WERE OCCURRING IN CENTRAL AND EAST-CENTRAL WISCONSIN. HOWEVER...THERE IS STILL THE POTENTIAL FOR STORMS TO DEVELOP ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN DURING THE EVENING. AS A RESULT...THE WATCH WILL CONTINUE IN EFFECT FOR THE ENTIRE AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 20, 6:59 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0628 PM STURGEON BAY WI WIND DAMAGE
07/20/03 DOOR A FEW ONE TO ONE AND A HALF
FOOT TREES DOWN REPORTED BY
COUNTY SHERIFF.
0628 PM STURGEON BAY WI WIND DAMAGE
07/20/03 DOOR LARGE LIMBS REPORTED DOWN
ON THE WEST SIDE OF CITY BY
SHERIFFS DEPT.
PLHLocal storm report, Jul 20, 7:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ARMSTRONG CREEK WI .75 INCH HAIL
07/20/03 FOREST HAIL MEASURED BY PUBLIC
PLHSpecial weather statement, Jul 20, 7:20 PM CDT, 1 hour 38 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 720 PM CDT SUN JUL 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... DOOR COUNTY... GREEN BAY-WASHINGTON ISLAND TO GREEN BAY... LAKE MICHIGAN-WASHINGTON ISLAND TO STURGEON BAY. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... KEWAUNEE COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... LAKE MICHIGAN-STURGEON BAY TO TWO RIVERS... LAKE MICHIGAN-TWO RIVERS TO SHEBOYGAN. ALTHOUGH THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN LATER THIS EVENING...THE THREAT OF SEVERE WEATHER IN THAT AREA HAD GREATLY DIMINISHED. AS A RESULT...SEVERE THUNDERSTORM WATCH 774 WHICH COVERED CENTRAL AND EAST-CENTRAL WISCONSIN...HAS BEEN CANCELED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 20, 7:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM THREE LAKES WI WIND DAMAGE
07/20/03 ONEIDA TREE DOWN IN CITY REPORTED
BY TRAINED SPOTTER.
PLHLocal storm report, Jul 20, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM STURGEON BAY WI 63 MPH WIND GUST
07/20/03 DOOR MEASURED WIND SPEED ON EAST
SIDE OF TOWN.
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 47 min |
| Jul 20, 8:58 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 20, 8:58 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 20, 10:25 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 65 min |
| Jul 20, 11:13 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Jul 20, 11:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 20, 11:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 21, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 29 min |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 21, 1:15 AM CDT | Special Marine Warning | GRB | 75 min |
Nearby
Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.